Tennessee, 2010

Drought in Tennessee, November 2 to 30, 2010

November 2 to 30, 2010 · NWS OHX · 8 events in 8 counties and zones

S. Drought Monitor on Tuesday, November 2nd, and this drought classification continued through the remainder of the month.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

After several weeks of below normal rainfall, drought conditions across several Middle Tennessee counties reached the D2 Severe Drought Classification Criteria as stated in the U.S. Drought Monitor on Tuesday, November 2nd, and this drought classification continued through the remainder of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 1, 10:25 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 1, 10:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CDT MON NOV 1 2010

.UPDATE...FOR 06Z/02 AVIATION FORECAST

&&

.AVIATION...
EXPECT VFR CONDITIONS THROUGH THE NEXT 24 HOURS. LOOK FOR A STEADY
STREAM OF MID AND UPPER LEVEL CLOUDS TO TRAVERSE THE MID STATE.

BOYD

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT MON NOV 1 2010/

UPDATE...LOTS OF HIGH CLOUDS CONTINUE STREAMING NORTHEASTWARD FROM
THE LOWER MISSISSIPPI VALLEY, IN ADVANCE OF A LOW PRESSURE AREA OVER
THE SOUTHERN PLAINS. THIS SHOULD CONTINUE OVERNIGHT, WITH AN EXPECTATION
FOR PARTLY-TO-MOSTLY-CLOUDY SKIES OVER THE MID STATE. EXPECT LIGHT
NORHTEAST WINDS TO ALSO CONTINUE. WE'LL PROBABLY SEE SOME LIGHT
RAIN WORK ITS WAY NORTHEASTWARD INTO NORTHERN MISSISSIPPI
OVERNIGHT, AND BE CLOSE TO OUR SOUTHWESTERN DOORSTEP BY 12Z. HOWEVER,
LOOK FOR DRY CONDITIONS TO CONTINUE OVER THE STATE.

00Z SOUNDING SHOWED A GREAT DEAL OF DRY AIR STILL IN PLACE OVER THE
NASHVILLE AREA, AND ATMOSPHERE WILL TAKE A WHILE TO MOISTEN
SUFFICIENTLY TO ALLOW FOR THE POSSIBILITY FOR SHOWERS. SOME
SHOWERS MAY WORK THEIR WAY INTO OUR SOUTHWESTERN COUNTIES DURING
THE DAY ON TUESDAY, BUT THAT SHOULD BE THE EXTENT OF PRECIP IN OUR
FORECAST AREA OVER THE NEXT 24 HRS.

CURRENT FORECAST LOOKS ON TRACK AND DOESN'T REQUIRE MUCH CHANGE.
HAVE ADJUSTED CLOUD FORECAST A LITTLE FOR THE OVERNIGHT HOURS, AS
WELL AS DEW POINT GRIDS (TO ALLOW FOR LOWER DEW POINTS ACROSS THE
NORTH). WILL SEND UPDATED ZFP SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Nov 1, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON NOV 1 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-021000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON NOV 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Stewart

When
November 2, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stewart forecast zone
Reported by
Other Federal Agency
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

Drought, Houston

When
November 2, 12:00 AM CST to November 30, 11:59 PM CST
Where
Houston forecast zone
Reported by
Other Federal Agency
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

Drought, Humphreys

When
November 2, 12:00 AM CST to November 30, 11:59 PM CST
Where
Humphreys forecast zone
Reported by
Other Federal Agency
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

Drought, Dickson

When
November 2, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dickson forecast zone
Reported by
Other Federal Agency
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Drought, Montgomery

When
November 2, 12:00 AM CST to November 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

Drought, Robertson

When
November 2, 12:00 AM CST to November 30, 11:59 PM CST
Where
Robertson forecast zone
Reported by
Other Federal Agency
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

Drought, Cheatham

When
November 2, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cheatham forecast zone
Reported by
Other Federal Agency
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Drought, Davidson

When
November 2, 12:00 AM CST to November 30, 11:59 PM CST
Where
Davidson forecast zone
Reported by
Other Federal Agency
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268143, 268144, 268146, 268148, 268150, 268152, 268154, 268155.